Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 232, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2006, 1:51 PM CDT for Baldwin County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2006, 1:51 PM CDT (18:51 UTC)
- Expired
- Aug 21, 2006, 2:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 72 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211851 SVRMOB ALC003-211930- /O.NEW.KMOB.SV.W.0232.060821T1851Z-060821T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 151 PM CDT MON AUG 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 230 PM CDT * AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACKSHER...OR ABOUT 24 MILES NORTH OF BAY MINETTE...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLACKSHER BY 200 PM CDT TENSAW BY 220 PM CDT LATHAM BY 230 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3123 8761 3132 8775 3106 8797 3094 8772 $$
2 follow-up statements
000 WWUS54 KMOB 211909 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 208 PM CDT MON AUG 21 2006 ALC003-211930- /O.CON.KMOB.SV.W.0232.000000T0000Z-060821T1930Z/ BALDWIN AL- 208 PM CDT MON AUG 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR NORTHWESTERN BALDWIN COUNTY... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LATHAM...OR ABOUT 16 MILES NORTH OF BAY MINETTE...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STOCKTON AND 9 MILES NORTHWEST OF I65 AND AL 59 BY 215 PM CDT IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING KILLS...PLAY IT SAFE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3118 8772 3120 8789 3099 8797 3090 8776 $$
000 WWUS54 KMOB 211921 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 221 PM CDT MON AUG 21 2006 ALC003-211931- /O.EXP.KMOB.SV.W.0232.000000T0000Z-060821T1930Z/ BALDWIN AL- 221 PM CDT MON AUG 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BALDWIN COUNTY WILL BE ALLOWED TO EXPIRE AT 230 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. LAT...LON 3118 8772 3120 8789 3099 8797 3090 8776 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:30 AM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Aug 21, 3:30 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 330 AM CDT MON AUG 21 2006 .SHORT TERM...EXPECT RAIN CHANCES TO BE HIGHER ACROSS THE FCST AREA TODAY AND TONIGHT. CURRENT SFC MAP SHOWS WEAK QUASI-STATIONARY FRONT OVER THE TN VALLEY REGION WITH A HIGH PRESSURE RIDGE TO THE SOUTH OVER THE EASTERN GULF. MID AND UPPER LEVELS CONTINUE TO INDICATE STRONG HIGH PRESSURE RIDGE ALOFT...WHICH WILL BE SHIFTED SLIGHTLY WEST TODAY...BEING CENTERED OVER EASTERN TEXAS. AS THIS RIDGE WILL BE SLIGHTLY WEAKER OVER THE REGION TODAY...AND CENTERED TO THE MORE TO THE WEST...FLOW AROUND EASTERN PERIPHERY SHOULD ALLOW THE WEAK FRONTAL BOUNDARY TO DRIFT SLOWLY SOUTH INTO AL/MS TODAY AND TONIGHT AS A SERIES OF WEAK MID LEVEL DISTURBANCES MOVE NE-SW ACROSS THE REGION. ALL OF THESE FACTORS SHOULD RESULT IN A BETTER COVERAGE OF PCPN ACROSS THE REGION TODAY AND THIS EVENING...AND 00Z MOS POPS ARE IN THE 50 PERCENT RANGE FOR MOST FCST POINTS TODAY. EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP BY LATE MORNING AND THEN MOVE SOUTHWEST ACROSS THE REGION INTO THE EVENING HOURS. THE INCREASED PCPN AND MORE WIDESPREAD CLOUD COVER...AND THE FACT THAT THE STRONG MIDLEVEL RIDGING HAS SHIFTED WEST...SHOULD RESULT IN SLIGHTLY LOWER BUT STILL HOT AFTERNOON TEMPS IN THE LOW TO MID 90S TODAY. LOWS TONIGHT IN THE GENERALLY IN THE LOW TO MID 70S. /12 && .LONG TERM...(TUESDAY THROUGH SUNDAY). WEAK FRONTAL BOUNDARY OVER NORTHERN AL AND MS WILL DRIFT SOUTHWARD AND WEAKEN OR BECOME DIFFUSE OVER THE CENTRAL PART OF EACH STATE THROUGH MIDWEEK. THIS BOUNDARY IS A REFLECTION OF A MID TO UPPER TROF WHICH DIGGS OVER THE EASTERN CONUS THROUGH FRIDAY...GIVING WAY TO INCREASED LIFT OR MID LEVEL FORCING TO THE CENTRAL GULF REGION. WITH THIS AND DEEPER MOISTURE ADVECTING NORTHWARD ACROSS MUCH OF THE SE CONUS THROUGHOUT THE WEEK EXPECT BETTER COVERAGE OF PRECIP FOR MUCH OF THE CWFA THROUGH FRI. THE BEST CHANCE FOR HEAVIER SHOWERS AND THUNDERSTORMS WILL BE OVER MOST INLAND SECTIONS OVER THE CWFA MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE COAST AND OFFSHORE EACH MORNING. LATEST PROGGS FROM BOTH THE GFS AND NAM DEPICT THIS BETTER COVERAGE TO BEGIN OVER NORTHERN SECTIONS OF THE CWFA TUE AFT SPREADING FURTHER SOUTH EACH DAY THROUGH THURSDAY. WITH PWS INCREASING TO AROUND 2 INCHES THROUGHOUT MUCH OF THE WEEK LOCALLY HEAVY RAINFALL WITH MINOR FLOODING WILL LIKELY OCCUR WITH SOME OF THE STRONGER STORMS INLAND DURING THE AFTERNOON HOURS. AS FOR TEMPS WITH BETTER CLOUDS AND MOISTURE IN PLACE HIGHS WILL CLIMB TO THE LOWER 90S FOR MUCH OF THE CWFA THROUGH FRI...WARMING SOMEWHAT OVER THE WEEKEND AS UPPER TROF LIFTS NORTHWARD. WILL CONTINUE TO USE CURRENT MEX GUIDANCE THROUGH THE PERIOD. /32 && .MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE EASTERN GULF OF MEXICO THROUGH MOST OF THE UPCOMING WEEK...AS TROF OR WEAK FRONT REMAINS NEARLY STATIONARY JUST INLAND OVER THE SOUTHEASTERN UNITED STATES. THIS WILL RESULT IN A CONTINUED MAINLY LIGHT SOUTHWESTERLY WIND FLOW THROUGH THE PERIOD WITH LITTLE CHANGE IN SEAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HIGHER WINDS AND SEAS. /12 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 76 91 75 / 50 50 40 30 PENSACOLA 91 78 89 76 / 50 40 50 40 DESTIN 90 79 89 78 / 50 30 50 30 EVERGREEN 92 73 90 73 / 60 40 60 40 WAYNESBORO 96 74 92 73 / 50 50 70 50 CAMDEN 94 75 90 74 / 60 40 60 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 21, 5:45 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT MON AUG 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. MOST OF THE STORMS WILL BE MOVING WEST OR NORTHWEST OVER THE COASTAL WATERS AND OVER THE COASTAL SECTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. BY LATE MORNING...AND CONTINUING THROUGH THE EARLY EVENING HOURS...MOST OF THE ACTIVITY WILL BE OCCURRING ACROSS INTERIOR PORTIONS OF SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND INLAND SECTIONS OF SOUTHEAST MISSISSIPPI. THE STORMS THIS AFTERNOON AND EVENING WILL MOVE TOWARD THE WEST OR SOUTHWEST ACROSS THE AREA. WHILE WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...SOME OF THE STORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 21, 1:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 119 PM CDT MON AUG 21 2006 ALZ058-211845- CRENSHAW- 119 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EXTREME SOUTHERN CRENSHAW COUNTY... AT 117 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DOZIER THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EXTREME SOUTH CENTRAL CRENSHAW COUNTY THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 1:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 138 PM CDT MON AUG 21 2006 ALZ058-211930- CRENSHAW- 138 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY... AT 134 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF BRANTLEY...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BRANTLEY THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 1:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 147 PM CDT MON AUG 21 2006 ALZ062-211930- UPPER BALDWIN- 147 PM CDT MON AUG 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN BALDWIN COUNTY... AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF LITTLE RIVER...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... REDTOWN...TENSAW...LATHAM...RABUN...I65 AND CR 47 AND VAUGHN THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 45 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:15 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 45 min |
| Aug 21, 6:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 24 min |
| Aug 21, 6:59 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.